Alert archive / Alabama / Wind Advisories in 2026

Wind Advisory 3, NWS Birmingham, AL

February 21, 202639 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Feb 21, 2026, 10:27 PM CST for 39 counties in Alabama. It took effect at Feb 22, 2026, 7:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2026, 10:27 PM CST (04:27 UTC)
In effect from
Feb 22, 2026, 7:00 AM CST
Expired
Feb 22, 2026, 6:00 PM CST
In force
11 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WWUS74 KBMX 220427
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1027 PM CST Sat Feb 21 2026

ALZ011>015-017>050-221800-
/O.NEW.KBMX.WI.Y.0003.260222T1300Z-260224T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Centreville, Tallassee, Hayneville,
Columbiana, Double Springs, Hoover, Alexander City, Phenix City,
Hamilton, Roanoke, Pelham, Union Springs, Montgomery, Heflin,
Jasper, Oneonta, Prattville, Talladega, Eutaw, Valley, Vernon,
Lanett, Fort Deposit, Fayette, Demopolis, Greensboro, Dadeville,
Clanton, Tuscaloosa, Auburn, Livingston, Lafayette, Carrollton,
Marion, Tuskegee, Opelika, Alabaster, Gadsden, Ashland,
Sulligent, Pell City, Anniston, Moundville, Rockford, Linden,
Troy, Eufaula, Selma, Centre, Birmingham, Moody, Sylacauga, and
Wetumpka
1027 PM CST Sat Feb 21 2026

...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 6 PM CST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...All of central Alabama.

* WHEN...From 7 AM Sunday to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

$$

44
2 follow-up statements
809 
WWUS74 KBMX 220429
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1029 PM CST Sat Feb 21 2026

ALZ011>015-017>050-221700-
/O.EXT.KBMX.WI.Y.0003.260222T1300Z-260223T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Centreville, Tallassee, Hayneville,
Columbiana, Double Springs, Hoover, Alexander City, Phenix City,
Hamilton, Roanoke, Pelham, Union Springs, Montgomery, Heflin,
Jasper, Oneonta, Prattville, Talladega, Eutaw, Valley, Vernon,
Lanett, Fort Deposit, Fayette, Demopolis, Greensboro, Dadeville,
Clanton, Tuscaloosa, Auburn, Livingston, Lafayette, Carrollton,
Marion, Tuskegee, Opelika, Alabaster, Gadsden, Ashland,
Sulligent, Pell City, Anniston, Moundville, Rockford, Linden,
Troy, Eufaula, Selma, Centre, Birmingham, Moody, Sylacauga, and
Wetumpka
1029 PM CST Sat Feb 21 2026

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM CST SUNDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...A portion of central Alabama.

* WHEN...From 7 AM to 6 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
771 
WWUS74 KBMX 221707
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1107 AM CST Sun Feb 22 2026

ALZ011>015-017>050-230000-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-260223T0000Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-
Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Columbiana, Prattville, Livingston,
Heflin, Ashland, Alexander City, Hayneville, Union Springs,
Greensboro, Gadsden, Demopolis, Troy, Hamilton, Pell City,
Sylacauga, Wetumpka, Fayette, Centre, Eutaw, Double Springs,
Valley, Sulligent, Rockford, Tuskegee, Opelika, Lafayette,
Talladega, Moundville, Carrollton, Moody, Tuscaloosa, Jasper,
Vernon, Roanoke, Lanett, Montgomery, Fort Deposit, Eufaula,
Selma, Marion, Anniston, Alabaster, Oneonta, Centreville, Linden,
Birmingham, Tallassee, Phenix City, Pelham, Dadeville, Hoover,
Clanton, and Auburn
1107 AM CST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...A portion of central Alabama.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

87/Grantham

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 21, 5:18 PM CST, 5 hours 9 minutes earlier. Its key messages:

  • Updated at 514 PM CST SAT FEB 21 2026
  • Below normal temperatures are expected through the middle of the new workweek.
Area forecast discussion, Feb 21, 5:18 PM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
518 PM CST Sat Feb 21 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 514 PM CST SAT FEB 21 2026

 - Below normal temperatures are expected through the middle of
   the new workweek.

&&

.DISCUSSION...
(This afternoon through Friday)
Issued at 1255 PM CST SAT FEB 21 2026

Satellite is indicating low clouds across the SRN portions of the
area with the front still lingering nearby. Mid level cloudiness
is present across most of C AL with SW upper flow remaining until
the upper trough moves across ERN Conus tonight. Will continue to
be watching for convective redevelopment along and S of the front
through this evening with a marginal (1 out of 5) risk of strong
to severe tstorms with hail and winds being the primary threats.
Any remaining precipitation should be ushered out from NW to SE
before the night's end. This will be due to much cooler and drier
air pushing into the area assisted by the NW flow that will
become prevalent as the upper trough pushes EWD tonight. There
will be tight surface pressure gradients behind the front for
tonight into Sunday. ATTM, we should remain below wind advisory
criteria, but it will be breezy and certainly feel like winter
again on Sunday. NRLY flow will continue into AL into Monday as a
large ridge sinks SWD out of Canada across the Central US. The
surface ridge center will push SE toward the Deep South by early
Tuesday allowing for below normal cold temps to remain for the
first part of the week. The surface ridge will continue EWD and
make its way to FL and into the Atlantic by early Wed. This will
allow SRLY onshore flow into AL to return Wed and a return to
more mild temperatures. Elevated rain chances return for the
second half of next week starting Wed night ahead of another
frontal system arriving Thu. Rain chances continue through the end
of the week.

08

Previous discussion:
(Saturday through next Friday)
Issued at 1123 PM CST FRI FEB 20 2026

Over the next seven days, a series of cold fronts will move through
the region, with enough time in between to allow for a series of
warm ups and cool downs. A far more typical "spring time" pattern,
with a touch of winter temperatures remaining.

A Marginal Risk (Level 1/5) remains in our far SE zones for the
morning and afternoon hours, as the first front in the forecast
begins to stall. During this timeframe, instability values will
begin to climb, and scattered convection is expected for most of the
day. Any storms that do become strong to severe will be capable of
producing damaging winds. A very small tornado threat also exists,
but the wind profiles over the course of the day definitely favor
the damaging wind threat. This front should make it's final surge
through late this evening, with highs on Sunday only ranging in the
upper-40s and low-50s.

A secondary perturbation will work in begin the upper-low pressure
Monday morning, dropping afternoon highs even more, with
temperatures generally remaining below-average into Wednesday. Here,
a surface ridge will begin to build in to our east, allowing for
temperatures to quickly rebound. Rain chances will also return to
the forecast by Wednesday night, as another low pressure and cold
front begin to move through the Midwest. This cold front should
eventually move through the region sometime next weekend, bring
temperatures back down with it once again.

/44/

&&

.AVIATION...
(00Z TAFS)
Issued at 514 PM CST SAT FEB 21 2026

While VFR conditions are anticipated for the entire TAF period, gusty
winds are expected for most of the next 24-hours.

/44/

&&

.FIRE WEATHER...

MinRH values will remain above 50% for most of the area this
afternoon. They will fall quickly behind the front on Sunday.
Will need to keep an eye on Sunday afternoon with breezy
conditions and min RHs mostly in the mid 20 to 30% range. Tuesday
will have very low min RHs in the 20s percent range as well, but
winds are expected to be light and variable. Rain chances will
return on Wednesday, lingering into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     31  47  22  40 /  20   0   0   0
Anniston    34  49  24  41 /  20   0   0   0
Birmingham  35  49  25  41 /  10   0   0   0
Tuscaloosa  35  51  26  44 /  10   0   0   0
Calera      35  51  25  43 /  20   0   0   0
Auburn      40  51  27  44 /  40   0   0   0
Montgomery  39  52  27  46 /  40   0   0   0
Troy        41  54  28  46 /  60   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...08/44/
AVIATION.../44/

Nearby

Wind Advisories in Alabama, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.